Alert archive / Arkansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 80, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 2, 2006, 6:36 PM CDT for Cross County, Arkansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2006, 6:36 PM CDT (23:36 UTC)
- Expired
- Apr 2, 2006, 7:00 PM CDT
- In force
- 24 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Cross County, AR
The radar
The Memphis radar (KNQA), 82 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 3:27 PM CDT | Tornado Watch | SPC | 7 hr |
| Apr 2, 4:40 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.6 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 258 J/kg
- Mixed-layer CIN
- -207 J/kg
- Mixed-layer LCL
- 540 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 2:03 PM CDT, 4 hours 33 minutes earlier.
Area forecast discussion, Apr 2, 2:03 PM CDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 203 PM CDT SUN APR 2 2006 .DISCUSSION... INITIAL UPPER LEVEL SHORTWAVE IS MOVING THROUGH THE MIDSOUTH AT THIS TIME. A BATCH OF SHOWERS AND THUNDERSTORMS (BELOW SEVERE LIMITS) ARE MOVING THROUGH THE REGION. MORNING CLOUD COVER AND ADDITIONAL DEBRIS WITH THE CLUSTER HAVE SEVERELY LIMITED INSTABILITY THIS AFTERNOON. WATER VAPOR SHOWS THAT THE INITIAL SHORTWAVE HAS SCOURED OUT A GOOD DEAL OF THE DEEPER MOISTURE LEAVING ONLY NEAR SURFACE MOISTURE FOR THE FRONT TO WORK WITH AS IT COMES THROUGH TONIGHT. NAM APPEARS TO HAVE THE BEST HANDLE ON THE SITUATION WHICH INDICATE THAT RAIN CHANCES ARE REALLY LOW BECAUSE OF LACK OF DEEP MOISTURE. HOWEVER...IF A STORM OR TWO WERE TO DEVELOP THERE IS PLENTY OF SHEAR IN PLACE. ASSUMING ADDITIONAL HEATING BEHIND THE INITIAL CLUSTER...CAPES OF AROUND 1000- 1500J/KG. SO...AN ISOLATED TORNADO AND LARGE HAIL REMAIN A THREAT IF CONVECTION COULD DEVELOP. HIGH PRESSURE WILL MOVE INTO THE REGION AND PROVIDE DRY AND COOLER WEATHER THROUGH MIDWEEK. LOW DEW POINTS WILL FILTER INTO THE REGION. AS A RESULT...THERE IS A CHANCE FOR SOME FREEZING TEMPS IN THE OUTLYING AREAS OF WEST TN AND NORTHEAST MS TUESDAY AND WEDNESDAY MORNINGS IF WINDS SLACKEN OFF ENOUGH AT NIGHT. GFS CONTINUES TO SHOW AN UPPER DISTURBANCE TRYING TO MOVE OVER THE RIDGE AXIS POSITIONED JUST WEST OF THE REGION ON WEDNESDAY. UPPER LEVEL SUBSIDENCE DUE TO THE RIDGE COMBINED WITH LOW LEVEL DRY AIR SHOULD KEEP THE AREA DRY. RAIN CHANCES RISE ONCE AGAIN TOWARDS THE WEEKEND AS ANOTHER SYSTEM ROLLS INTO THE CENTRAL PLAINS. SYSTEM LOOKS VERY SIMILAR TO CURRENT ONE AND MAY HAVE A SEVERE WEATHER THREAT ASSOCIATED WITH IT. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && VALLE
Hazardous weather outlook, Apr 2, 4:46 PM CDT, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 446 PM CDT SUN APR 2 2006 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-040000- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 446 PM CDT SUN APR 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT A TORNADO WATCH IS IN EFFECT FOR THE MISSOURI BOOTHEEL AND PORTIONS OF NORTHEAST ARKANSAS UNTIL 9 PM CDT. ALSO...ANOTHER TORNADO WATCH COVERING THE REMAINDER OF THE MID SOUTH IS IN EFFECT UNTIL MIDNIGHT CDT. A VERY STRONG COLD FRONT WILL MOVE THROUGH THE MID SOUTH TONIGHT. ANY THUNDERSTORMS WHICH DEVELOP IN THE WARM...MOIST...UNSTABLE AIR HAVE THE POTENTIAL TO BECOME SEVERE RAPIDLY. THE SEVERE WEATHER THREATS ARE LARGE HAIL DAMAGING WINDS AND TORNADOES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PATCHY FROST IS POSSIBLE ACROSS PARTS OF WEST TENNESSEE TUESDAY AND WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED THIS EVENING. SPOTTERS PLEASE RELAY YOUR REPORTS TO THE NATIONAL WEATHER SERVICE IN MEMPHIS.
In the hours before
Local storm report, Apr 2, 5:14 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
514 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM HAIL RAVENDEN 36.24N 91.25W
04/02/2006 M1.00 INCH LAWRENCE AR TRAINED SPOTTER
0511 PM HAIL RAVENDEN SPRINGS 36.31N 91.22W
04/02/2006 M1.00 INCH RANDOLPH AR EMERGENCY MNGR
QUARTER SIZE HAIL COVERING THE GROUND
&&
ARCLocal storm report, Apr 2, 5:20 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
520 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM HAIL RAVENDEN 36.24N 91.25W
04/02/2006 M1.00 INCH LAWRENCE AR TRAINED SPOTTER
0511 PM HAIL RAVENDEN SPRINGS 36.31N 91.22W
04/02/2006 M1.00 INCH RANDOLPH AR EMERGENCY MNGR
QUARTER SIZE HAIL COVERING THE GROUND
0515 PM TORNADO IMBODEN 36.20N 91.18W
04/02/2006 LAWRENCE AR LAW ENFORCEMENT
0516 PM HAIL RAVENDEN SPRINGS 36.31N 91.22W
04/02/2006 M2.75 INCH RANDOLPH AR LAW ENFORCEMENT
&&
ARCLocal storm report, Apr 2, 6:00 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
600 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM HAIL RAVENDEN 36.24N 91.25W
04/02/2006 M1.00 INCH LAWRENCE AR TRAINED SPOTTER
0511 PM HAIL RAVENDEN SPRINGS 36.31N 91.22W
04/02/2006 M1.00 INCH RANDOLPH AR EMERGENCY MNGR
QUARTER SIZE HAIL COVERING THE GROUND
0515 PM TORNADO IMBODEN 36.20N 91.18W
04/02/2006 LAWRENCE AR LAW ENFORCEMENT
0516 PM HAIL RAVENDEN SPRINGS 36.31N 91.22W
04/02/2006 M2.75 INCH RANDOLPH AR LAW ENFORCEMENT
0517 PM HAIL POCAHONTAS 36.26N 90.97W
04/02/2006 M1.00 INCH RANDOLPH AR TRAINED SPOTTER
0525 PM TSTM WND DMG RAVENDEN 36.24N 91.25W
04/02/2006 LAWRENCE AR LAW ENFORCEMENT
HALF DOZEN HOMES DESTROYED AND DOWNED POWERLINES
0525 PM HAIL RAVENDEN 36.24N 91.25W
04/02/2006 E4.25 INCH LAWRENCE AR LAW ENFORCEMENT
0531 PM HAIL POCAHONTAS 36.26N 90.97W
04/02/2006 M2.75 INCH RANDOLPH AR TRAINED SPOTTER
0535 PM TORNADO 1 S POCAHONTAS 36.25N 90.97W
04/02/2006 RANDOLPH AR LAW ENFORCEMENT
&&
ARCLocal storm report, Apr 2, 6:18 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
618 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM HAIL RAVENDEN 36.24N 91.25W
04/02/2006 M1.00 INCH LAWRENCE AR TRAINED SPOTTER
0511 PM HAIL RAVENDEN SPRINGS 36.31N 91.22W
04/02/2006 M1.00 INCH RANDOLPH AR EMERGENCY MNGR
QUARTER SIZE HAIL COVERING THE GROUND
0515 PM TORNADO IMBODEN 36.20N 91.18W
04/02/2006 LAWRENCE AR LAW ENFORCEMENT
0516 PM HAIL RAVENDEN SPRINGS 36.31N 91.22W
04/02/2006 M2.75 INCH RANDOLPH AR LAW ENFORCEMENT
0517 PM HAIL POCAHONTAS 36.26N 90.97W
04/02/2006 M1.00 INCH RANDOLPH AR TRAINED SPOTTER
0525 PM HAIL RAVENDEN 36.24N 91.25W
04/02/2006 E4.25 INCH LAWRENCE AR LAW ENFORCEMENT
0525 PM TSTM WND DMG RAVENDEN 36.24N 91.25W
04/02/2006 LAWRENCE AR LAW ENFORCEMENT
HALF DOZEN HOMES DESTROYED AND DOWNED POWERLINES
0531 PM HAIL POCAHONTAS 36.26N 90.97W
04/02/2006 M2.75 INCH RANDOLPH AR TRAINED SPOTTER
0535 PM TORNADO 1 S POCAHONTAS 36.25N 90.97W
04/02/2006 RANDOLPH AR LAW ENFORCEMENT
0559 PM HAIL FRIARS POINT 34.37N 90.64W
04/02/2006 M1.75 INCH COAHOMA MS LAW ENFORCEMENT
0601 PM TSTM WND DMG MALDEN 36.58N 89.98W
04/02/2006 DUNKLIN MO BROADCAST MEDIA
TREES UPROOTED...CAMMPERS ROLLED...BUILDING DAMAGED AND
DAMAGE TO AIRPORT
0604 PM HAIL 9 SE CORNING 36.32N 90.47W
04/02/2006 M0.88 INCH CLAY AR LAW ENFORCEMENT
0610 PM HAIL MARMADUKE 36.19N 90.39W
04/02/2006 M1.75 INCH GREENE AR LAW ENFORCEMENT
0612 PM TORNADO MARMADUKE 36.19N 90.39W
04/02/2006 GREENE AR TRAINED SPOTTER
TORNADO ON THE GROUND 2.7 MILES W OF MARMADUKE
&&
ARCSpecial weather statement, Apr 2, 6:26 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 626 PM CDT SUN APR 2 2006 MOZ115-030000- PEMISCOT MO- 626 PM CDT SUN APR 2 2006 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...PEMISCOT COUNTY. A TORNADIC THUNDERSTORM WAS LOCATED 27 MILES WEST OF DEERING AT 626 PM CDT...MOVING EAST AT 40 MPH. ON ITS CURRENT TRACK...THIS STORM MAY ENTER INTO PEMISCOT COUNTY MISSOURI AROUND 7 PM. PEOPLE IN PEMISCOT COUNTY...INCLUDING THE CITIES OF CARUTHERSVILLE AND HAYTI...SHOULD MONITOR THIS STORM EXTREMELY CLOSELY. THIS STORM HAS PRODUCED DAMAGING TORNADOES ACROSS NORTHEAST ARKANSAS. IF THE STORM MAINTAINS ITS CURRENT STRENGTH...A TORNADO WARNING MAY BE NEEDED FOR PEMISCOT COUNTY.
Local storm report, Apr 2, 6:35 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
635 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM HAIL RAVENDEN 36.24N 91.25W
04/02/2006 M1.00 INCH LAWRENCE AR TRAINED SPOTTER
0511 PM HAIL RAVENDEN SPRINGS 36.31N 91.22W
04/02/2006 M1.00 INCH RANDOLPH AR EMERGENCY MNGR
QUARTER SIZE HAIL COVERING THE GROUND
0515 PM TORNADO IMBODEN 36.20N 91.18W
04/02/2006 LAWRENCE AR LAW ENFORCEMENT
0516 PM HAIL RAVENDEN SPRINGS 36.31N 91.22W
04/02/2006 M2.75 INCH RANDOLPH AR LAW ENFORCEMENT
0517 PM HAIL POCAHONTAS 36.26N 90.97W
04/02/2006 M1.00 INCH RANDOLPH AR TRAINED SPOTTER
0525 PM TSTM WND DMG RAVENDEN 36.24N 91.25W
04/02/2006 LAWRENCE AR LAW ENFORCEMENT
HALF DOZEN HOMES DESTROYED AND DOWNED POWERLINES
0525 PM HAIL RAVENDEN 36.24N 91.25W
04/02/2006 E4.25 INCH LAWRENCE AR LAW ENFORCEMENT
0531 PM HAIL POCAHONTAS 36.26N 90.97W
04/02/2006 M2.75 INCH RANDOLPH AR TRAINED SPOTTER
0535 PM TORNADO 1 S POCAHONTAS 36.25N 90.97W
04/02/2006 RANDOLPH AR LAW ENFORCEMENT
0559 PM HAIL FRIARS POINT 34.37N 90.64W
04/02/2006 M1.75 INCH COAHOMA MS LAW ENFORCEMENT
0601 PM TSTM WND DMG MALDEN 36.58N 89.98W
04/02/2006 DUNKLIN MO BROADCAST MEDIA
TREES UPROOTED...CAMMPERS ROLLED...BUILDING DAMAGED AND
DAMAGE TO AIRPORT
0604 PM HAIL 9 SE CORNING 36.32N 90.47W
04/02/2006 M0.88 INCH CLAY AR LAW ENFORCEMENT
0610 PM HAIL MARMADUKE 36.19N 90.39W
04/02/2006 M1.75 INCH GREENE AR LAW ENFORCEMENT
0612 PM TORNADO MARMADUKE 36.19N 90.39W
04/02/2006 GREENE AR TRAINED SPOTTER
TORNADO ON THE GROUND 2.7 MILES W OF MARMADUKE
0620 PM TORNADO MARMADUKE 36.19N 90.39W
04/02/2006 GREENE AR TRAINED SPOTTER
TORNADO REPORTED IN TOWN WITH HEAVY DAMAGE.
0630 PM FUNNEL CLOUD 5 S KENNETT 36.17N 90.05W
04/02/2006 DUNKLIN MO LAW ENFORCEMENT
&&
ARCThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 5:26 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma | 34 min |
| Apr 2, 4:54 PM CDT | Tornado Warning | MEG | Lawrence, Randolph | 51 min |
| Apr 2, 5:27 PM CDT | Tornado Warning | MEG | Greene | 48 min |
| Apr 2, 5:35 PM CDT | Severe Thunderstorm Warning | MEG | Clay | 55 min |
| Apr 2, 5:44 PM CDT | Tornado Warning | MEG | Randolph | 12 min |
| Apr 2, 5:59 PM CDT | Severe Thunderstorm Warning | MEG | Cross | 14 min |
| Apr 2, 6:12 PM CDT | Tornado Warning | MEG | Clay, Greene | 33 min |
| Apr 2, 6:44 PM CDT | Severe Thunderstorm Warning | MEG | Clay | 43 min |
| Apr 2, 6:46 PM CDT | Tornado Warning | MEG | Cross | 29 min |
| Apr 2, 6:59 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden | 31 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.